MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLX137S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 12/10/2024.B3: event year only reported: 2024.D4 batch #: unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that following her right colectomy, and after six days of perfectly straightforward postoperative care, the patient operated on with the trial enseal forceps presented a sudden and significant hemorrhage, which the resuscitator and i (the surgeon) were able to restore by operating extremely rapidly.We found three liters of blood in her belly, and the ileo-caeco-appendicular artery, severed to allow the right colectomy, was bleeding at its stump.This bleeding was very unusual, and occurred at day 6 without explanation.This artery is smaller than an inferior mesenteric artery, which i treat in the same way for left colectomies.In this patient, it was rather smaller, of the order of 5mm.This patient managed to overcome this hemorrhagic shock and is currently convalescing.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/10/2024.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what was the indication for the colectomy? was any chemotherapy given prior to or after the surgery? was any anti-coagulation medication given to the patient after the surgery? did they encountered any device issues/malfunctions/error messages during the original procedure that would led him/her to believe the device caused this? if yes, can details of the issue be provided? was the device fully latched on each seal? what is the surgeon's experience with the enseal x1 straight jaw device?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/18/2024 additional information was requested and the following was obtained: the indication was a tumour of the cecum, without lymph node involvement.No chemotherapy was performed.The patient was on lmwh as a postoperative preventive measure, at a dose of 3000ui anti-xa per day.I carried out this thermofusion in the presence of your sales representative (this was a trial).I found that the thermofusion area wasn't as coloured (scorched) and dried out as usual (with another brand of forceps) but she told me that this was normal, that it was less sticky, and the fact is that the fusion went normally, with no abnormal bleeding either intraoperatively or in the first few days.The thermofusion was carried out with application: device locked, thermofusion three times over less than a cm (distal, proximal then section in the middle).I was using this device for the first time, but with confidence.I've been using thermofusion to section colonic arteries for over twenty years (ligasure, ultracision, applied), without any additional haemostasis using clips or sutures (except ultracision), and without ever having had an incident of this type.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/2/2024.Corrected data: d4 udi # and h6 type of investigation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.

Brand Name
ENSEAL X1 STRAIGHT 37CM SHAFT
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20893804
Report Number3005075853-2024-09337
Device Sequence Number15434067
Product Code GEI
UDI-Device Identifier10705036015482
UDI-Public(01)10705036015482(17)280131(10)A9C86T
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX137S
Device Lot NumberA9C86T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer11/25/2024
12/12/2024
12/18/2024
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date12/10/2024
12/18/2024
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown